Alert archive / West Virginia / Areal Flood Warnings in 2021

Areal Flood Warning 4, NWS Charleston, WV

February 28, 20215 counties in West Virginia

NWS Charleston, WV issued this areal flood warning at Feb 28, 2021, 8:46 AM EST for 5 counties in West Virginia. It was in force for 5 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 28, 2021, 8:46 AM EST (13:46 UTC)
Expired
Feb 28, 2021, 1:30 PM EST
In force
5 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Calhoun County, WV, Clay County, WV, Jackson County, WV, Kanawha County, WV, Roane County, WV

The radar

The Charleston,WV radar (KRLX), 51 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 28, 9:18 AM ESTFLOOD1 Wnw Elkview, WVFLOODING ALONG ELK RIVER ROAD SOUTH.
Feb 28, 11:07 AM ESTFLOOD1 Nnw Clay, WVMAIN STREET AND SOME ROADS NEAR CLAY FLOODED.
Feb 28, 11:07 AM ESTFLOODOvapa, WVCREEKS REPORTED OUT OF THEIR BANKS IN OVAPA AREA.
Feb 28, 1:34 PM ESTFLOODRy 36 Sse Spencer, WVRT 36 NEAR SPENCER FLOODED. NEARBY SIDEROADS WASHED OUT ALONG WITH SIGNIFICANT DEBRIS. PICTURES SUBMITTED VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 1.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2021-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2021-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 427 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
427 m²/s²
0-3 km storm-relative helicity
381 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

967 
WGUS41 KRLX 281346
FLWRLX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Charleston WV
846 AM EST Sun Feb 28 2021

WVC013-015-035-039-087-281630-
/O.NEW.KRLX.FA.W.0004.210228T1346Z-210228T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calhoun WV-Clay WV-Jackson WV-Kanawha WV-Roane WV-
846 AM EST Sun Feb 28 2021

The National Weather Service in Charleston has issued a

* Flood Warning for...
  Northeastern Kanawha County in central West Virginia...
  Roane County in central West Virginia...
  Southern Calhoun County in north central West Virginia...
  Northern Clay County in north central West Virginia...
  Southeastern Jackson County in northwestern West Virginia...

* Until 1130 AM EST.

* At 846 AM EST, Doppler radar indicated ongoing heavy rain. 
  Flooding is ongoing or expected to begin shortly in the warned 
  area. Many creeks and streams will have water quickly exceed their 
  banks this morning with many roadways also becoming flooded. 
  Between 1 and 1 and a half inches of rain have already fallen.

* Some locations that will experience flooding include...
  Spencer, Clay, Sissonville, Clendenin, Amma, Wallback, Elkview, 
  Pinch, Arnoldsburg, Big Otter, Cross Lanes, Harrison, Walton, 
  Looneyville, Left Hand, Gandeeville, Tariff, Harmony, Procious and 
  Kentuck.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3865 8172 3885 8121 3885 8100 3882 8101
      3879 8106 3876 8104 3875 8100 3872 8099
      3867 8103 3863 8098 3859 8097 3856 8091
      3850 8096 3841 8135 3841 8174 3846 8175
      3847 8172 3852 8175 3858 8176 3863 8170

$$

HART
2 follow-up statements
130 
WGUS81 KRLX 281527
FLSRLX

Flood Statement
National Weather Service Charleston WV
1027 AM EST Sun Feb 28 2021

WVC013-015-035-039-087-281630-
/O.CON.KRLX.FA.W.0004.000000T0000Z-210228T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calhoun WV-Clay WV-Jackson WV-Kanawha WV-Roane WV-
1027 AM EST Sun Feb 28 2021

...FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM EST THIS MORNING 
FOR NORTHEASTERN KANAWHA, ROANE, SOUTHERN CALHOUN, NORTHERN CLAY AND 
SOUTHEASTERN JACKSON COUNTIES...

At 1027 AM EST, Doppler radar indicated rain persisting across the 
warned area with law enforcement reporting high water impacting many 
roads. Between 1 and 2 inches of rain have fallen so far today.

Some locations that will experience flooding include...
  Spencer, Clay, Sissonville, Clendenin, Amma, Wallback, Elkview, 
  Pinch, Arnoldsburg, Big Otter, Cross Lanes, Harrison, Walton, 
  Looneyville, Left Hand, Gandeeville, Tariff, Harmony, Procious and 
  Kentuck.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report Severe Weather to the National Weather Service by 
calling toll free, 800 401 9535, when you can do so safely. You may 
also report severe weather by posting your report to the Charleston 
West Virginia National Weather Service Facebook Page, or by using 
the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3865 8172 3885 8121 3885 8100 3882 8101
      3879 8106 3876 8104 3875 8100 3872 8099
      3867 8103 3863 8098 3859 8097 3856 8091
      3850 8096 3841 8135 3841 8174 3846 8175
      3847 8172 3852 8175 3858 8176 3863 8170

$$

HART
634 
WGUS41 KRLX 281606
FLWRLX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Charleston WV
1106 AM EST Sun Feb 28 2021

WVC013-015-035-039-087-281830-
/O.EXT.KRLX.FA.W.0004.000000T0000Z-210228T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calhoun WV-Clay WV-Jackson WV-Kanawha WV-Roane WV-
1106 AM EST Sun Feb 28 2021

The National Weather Service in Charleston has extended the

* Flood Warning for...
  Northeastern Kanawha County in central West Virginia...
  Roane County in central West Virginia...
  Southern Calhoun County in north central West Virginia...
  Northern Clay County in north central West Virginia...
  Southeastern Jackson County in northwestern West Virginia...

* Until 130 PM EST.

* At 1106 AM EST, Doppler radar indicated rain persisting across the 
  warned area with law enforcement and emergency management 
  reporting high water continuing to impact many roads. Between 1 
  and 2 inches of rain have fallen so far today. Water levels will 
  likely remain high into the afternoon.

* Some locations that will experience flooding include...
  Spencer, Clay, Sissonville, Clendenin, Amma, Wallback, Elkview, 
  Pinch, Arnoldsburg, Big Otter, Cross Lanes, Harrison, Walton, 
  Looneyville, Left Hand, Gandeeville, Tariff, Harmony, Procious and 
  Kentuck.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.


&&

LAT...LON 3865 8172 3885 8121 3885 8100 3882 8101
      3879 8106 3876 8104 3875 8100 3872 8099
      3867 8103 3863 8098 3859 8097 3856 8091
      3850 8096 3841 8135 3841 8174 3846 8175
      3847 8172 3852 8175 3858 8176 3863 8170

$$

HART

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this areal flood warning went out at Feb 28, 6:22 AM EST, 2 hours 24 minutes earlier.

Area forecast discussion, Feb 28, 6:22 AM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
622 AM EST Sun Feb 28 2021

.SYNOPSIS...
Periods of moderate to heavy rain today and tonight. Cold front
exiting Monday morning brings drier conditions for the start of
the work week. Low pressure passes south Wednesday morning.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 330 AM Sunday...

Made some updates to QPF based on latest WPC guidance to
maintain a more consistent forecast picture with the outlooked
moderate risk of excessive rainfall. This reflects more
potential overlap between multiple rain swaths this morning and
this afternoon, mainly along and north the I-64/79 corridor.
Rapid update guidance dprog/dt trends continue to suggest the
axis of heaviest rainfall totals could shift even father north.
Additional changes are possible this morning if these trends
continue.

As of 130 AM Sunday...

Moderate to heavy rainfall will work its way north through the mid
to late morning hours supported by low level convergence at the nose
of a strengthening H850 jet down low and the fringes of the right
entrance region of a 150KT H300 jet streak across the Great Lakes.
Modest elevated instability of 200-400j/kg this morning will
likely yield at least some embedded thunder. It is possible for
a few storms to become surface based along the southern fringe
of the precipitation shield this afternoon where surface
temperatures could reach the mid 60s. Given the presence of
large looping low level hodographs, MLCAPE values of 300-400j/kg
and a near saturated column will have a non-zero risk of a
brief spin-up along this effective boundary, should any storms
be able to become attached to it. Based on current guidance, the
most likely area for this to occur is NE KY eastward into the
Metro Valley.

As favorable jet dynamics begin to shift northeast this afternoon
into this evening and resultant H850 response weakens slightly,
effective warm front will stall in the vicinity of the Ohio River
with some tempering of rainfall rates expected. Frontolysis of this
feature is expected as support is lost, however lingering juicy low
level moisture will eventually be squeezed out by a cold front
approaching during the late overnight.

Another jet streak is expected to move into a favorable position for
forcing for ascent and resultant low level response by late this
evening yielding a second effective warm front, roughly bisecting
the region from west to east. This is expected to provide a renewed
focus for banded moderate to heavy precipitation slowly working
south as the jet streak shifts southeast. The big forecast question
is, how much of this area of rainfall will overlap the higher
precipitation totals from earlier in the day that will significantly
compromise moisture holding ability of the soil.

Finally, the aforementioned cold front sweeps through during the late
overnight into Monday morning yielding yet another area of moderate
precipitation. This should be a bit more progressive than the
previous two areas, however, given potential antecedent soil
moisture will likely cause some additional issues over the Lowlands.
In the mountains where upslope is maximized with this feature, could
see some more significant issues on the tail end of the event,
although this again will largely be contingent on what falls today.

Event total rainfall (inclusive of what fell yesterday) forecast has
not changed much, generally 1 to 1.5 inches across SE OH, 2 to 3
inches across central WV and 2.5 to 4 inches across SW VA and S WV.
These values should be reasonably representative of basin averages,
with locally higher values in the vicinity of the aforementioned warm
fronts and lesser values away from these features. Local impacts to
smaller creeks, streams as well as any high water trouble spots will
be highly contingent on the ultimate position of these more
significant swaths of heavy rainfall, while larger water bodies
should see a little more predictable response.

In addition to high water impacts, given the time of year with
weakened ground cover and a winter long freeze/thaw cycle, mud
slides as well as rock slides will be possible in any steeper
terrain with heavier rainfall.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
As of 240 AM Sunday...

Cold front and upper level short wave trough exit first thing
Monday morning, taking the moderate to heavy rain with it, with
little additional accumulation. Stratus/stratocu beneath the
frontal inversion will mix out from northwest to southeast
Monday midday and afternoon, as much drier air arrives. Even
drier air arrives behind a reinforcing moisture starved cold
front that crosses Monday night.

High pressure crosses Tuesday. After providing a cold start amid
clear, nearly calm conditions by dawn Tuesday, the strengthening
early March sun will take advantage of a lowering subsidence
inversion to take temperatures back up into the 40s for
afternoon highs.

Clouds increase Tuesday night, ahead of a southern stream
closed low that tracks south of the area Wednesday morning.
Models are still diverged on how far north precipitation sneaks
Wednesday morning, before exiting to the east by afternoon.

The column starts out cold enough for snow overnight Tuesday
night, but with surface temperatures climbing above freezing
Wednesday morning, any snow will become a wet, non-accumulating
snow and, ultimately, rain, from south to north, before ending
from west to east by Wednesday afternoon.

Temperatures close to central guidance, except a bit lower in
the valleys Tuesday morning, and otherwise a little below normal.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
As of 240 AM Saturday...

A northern stream short wave trough drops a reinforcing
moisture starved cold front through the area Wednesday night,
as the short wave drops into a long wave trough position along
the east coast. Arctic high pressure then builds toward the
area, but the arctic air mass will have time to be modified
under the strengthening early March sun, as it takes until at
least Sunday for the high to settle in over the area. With
another southern stream low opening up as it passes south of the
area Friday night into Saturday, shunted south by the
aforementioned northern stream troughing, a period of dry, quiet
weather appears to be on tap for the latter portion of the
upcoming week.

Central guidance temperatures accepted, which reflect near
normal temperatures to start out, before dropping back below
normal as the high of arctic origin builds toward the area.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
As of 620 AM Sunday...

Moderate to heavy rainfall lifts north through late morning,
weakens slightly this afternoon and migrates back to the south late
this afternoon into the overnight. Highly variable conditions are
expected at the terminals with this activity with embedded heavier
cells reducing visibility to near 1 mile at times. In addition, any
brief lulls in precipitation likely fill in with fog or low stratus,
especially through the mid morning hours - CRW and HTS will be the
most vulnerable to this sitting on the edge of the heavier
precipitation this morning. BKW will be the major exception with
only light showers this morning and a mainly dry afternoon with any
additional heavier rain holding off until this evening.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z MONDAY...

FORECAST CONFIDENCE: Low to medium.

ALTERNATE SCENARIOS: Ceilings likely waver significantly during
periods of moderate to heavy rain. Terminals near the edge of
precipitation may be in and out of fog.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE               SUN 02/28/21
UTC 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
EST 1HRLY       05   06   07   08   09   10   11   12   13   14   15   16
CRW CONSISTENCY  M    H    H    H    H    L    M    H    H    H    M    M
HTS CONSISTENCY  L    H    M    L    H    M    M    M    M    L    M    M
BKW CONSISTENCY  H    H    M    M    L    H    M    H    H    H    M    M
EKN CONSISTENCY  M    H    M    L    L    L    L    M    M    H    H    H
PKB CONSISTENCY  H    M    H    M    M    H    H    H    H    H    H    H
CKB CONSISTENCY  M    M    H    H    M    M    M    H    H    H    H    M

AFTER 12Z MONDAY...
IFR conditions linger early Monday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch through Monday morning for WVZ005>008-013>020-
     024>034-039-040-515>526.
OH...Flood Watch through Monday morning for OHZ086-087.
KY...Flood Watch through Monday morning for KYZ101>103-105.
VA...Flood Watch through Monday morning for VAZ003-004.

&&

SYNOPSIS...TRM/JP
NEAR TERM...JP
SHORT TERM...TRM
LONG TERM...TRM
AVIATION...JP
Hazardous weather outlook, Feb 28, 5:12 AM EST, 3 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
512 AM EST Sun Feb 28 2021

KYZ101>103-105-OHZ086-087-VAZ003-004-WVZ005>008-013>020-024>034-039-
040-515>526-011015-
Greenup-Carter-Boyd-Lawrence KY-Gallia-Lawrence OH-Dickenson-
Buchanan-Wayne-Cabell-Mason-Jackson WV-Lincoln-Putnam-Kanawha-Roane-
Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-
Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
512 AM EST Sun Feb 28 2021

...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ075-076-083>085-WVZ009>011-011015-
Athens-Washington-Jackson OH-Vinton-Meigs-Wood-Pleasants-Tyler-
512 AM EST Sun Feb 28 2021

This Hazardous Weather Outlook is for portions of southeast Ohio
and northern West Virginia.

.DAY ONE...Today and Tonight.

A low pressure system will bring rounds of rain today and tonight.
This will lead to strong rises of area creeks and rivers, which may
result in high water issues. Poor drainage flooding and hydroplaning
are also possible. This area is in a marginal to slight risk for
excessive rainfall today through tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ066-067-011015-
Perry-Morgan-
512 AM EST Sun Feb 28 2021

This Hazardous Weather Outlook is for Perry and Morgan counties in
interior southeast Ohio.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

A low pressure system will bring rounds of rain today and tonight.
This could lead to rises of area creeks and rivers, which may result
in high water issues. Poor drainage flooding and hydroplaning are
also possible. This area is in a marginal risk for excessive rainfall
today through tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

JP / TRM

In the hours before

Special weather statement, Feb 28, 5:02 AM EST, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Charleston WV
502 AM EST Sun Feb 28 2021

KYZ105-WVZ005-281245-
Lawrence-Wayne-
502 AM EST Sun Feb 28 2021

...MODERATE TO HEAVY RAIN AFFECTING LAWRENCE AND CENTRAL WAYNE
COUNTIES...

At 5 AM EST, radar indicated persistent moderate to heavy rainfall
affecting portions of Lawrence County, Ohio, and Wayne County, West
Virginia. Up to one half inch of rain has fallen overnight, and
another one half inch to an inch is possible through daybreak.

Locations impacted include...
Louisa, Wayne, Blaine, Beech Fork State Park, Yatesville Lake State
Park, Fort Gay, Webbville, East Lynn Lake, Burnaugh, Centerville,
Martha, Keaton, Lavalette, Buchanan, Houckville, Fallsburg, East Lynn
and Genoa.

A Flood Watch remains in effect.

Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, ponding of water on country roads and
farmland along the banks of creeks and streams, and in urban areas,
highways, streets and underpasses, as well as other poor drainage
areas and low lying spots.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. The water depth may be too
great to allow your car to cross safely. Move to higher ground.

LAT...LON 3804 8300 3805 8296 3811 8289 3818 8292
      3819 8285 3824 8279 3824 8274 3826 8270
      3827 8262 3825 8259 3832 8257 3837 8244
      3831 8234 3825 8231 3823 8227 3814 8229
      3796 8282 3800 8294 3796 8299 3798 8302
TIME...MOT...LOC 0949Z 238DEG 41KT 3812 8272

12
Local storm report, Feb 28, 6:45 AM EST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
645 AM EST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     DEBRIS FLOW      BRADSHAW                37.35N  81.80W
02/28/2021                   MCDOWELL           WV   DEPT OF HIGHWAYS

            WV-80 CLOSED AT COAL CAMP BRIDGE FOR A MUDSLIDE

&&

EVENT NUMBER RLX2100589

JP
Local storm report, Feb 28, 8:31 AM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
831 AM EST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 AM     FLOOD            MADISON CREEK           38.30N 82.21W
02/28/2021                   CABELL             WV   EMERGENCY MNGR

            SIGNIFICANT FLOODING OCCURRING ALONG MADISON
            CREEK. EM ALMOST MEASURED 0.7IN OF RAIN SINE
            6AM.

&&
Local storm report, Feb 28, 8:35 AM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
835 AM EST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 AM     FLOOD            2 SSW HURRICANE         38.41N 82.03W
02/28/2021                   PUTNAM             WV   NWS EMPLOYEE

            DITCHES OVERFLOWING WITH FLOW OF WATER AND
            DEPTH ACROSS ROADS APPROACHING FLASH FLOOD
            TYPE OF FLOODING.

&&

HART

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 5:02 AM ESTSpecial Weather StatementRLXWayne3 hr
Feb 28, 8:09 AM ESTAreal Flood WarningRLXCabell, Kanawha, Lincoln, Putnam, Wayne5 hr
Feb 28, 9:10 AM ESTAreal Flood WarningRLXCabell, Mason, Putnam, Wayne3 hr
Feb 28, 10:41 AM ESTRiver Flood WarningRLXCalhoun, Gilmer33 hr
Feb 28, 10:42 AM ESTRiver Flood WarningRLXCalhoun, Wirt33 hr
Feb 28, 11:24 AM ESTAreal Flood WarningRLXJackson, Mason, Roane, Wirt, Wood59 hr
Feb 28, 11:30 AM ESTRiver Flood WarningRLXMingo, Wayne61 hr
Feb 28, 11:53 AM ESTRiver Flood WarningRLXMason4 days
Feb 28, 12:14 PM ESTAreal Flood WarningRLXCabell, Jackson, Lincoln, Mason, Putnam, Wayne4 days
Feb 28, 12:18 PM ESTAreal Flood WarningRLXCalhoun, Doddridge, Gilmer, Lewis, Pleasants, Ritchie and 1 more39 hr
Feb 28, 12:53 PM ESTRiver Flood WarningRLXMingo51 hr
Feb 28, 1:17 PM ESTAreal Flood WarningRLXBoone, Clay, Jackson, Kanawha, Lincoln, Logan and 3 more47 hr
Feb 28, 1:45 PM ESTAreal Flood WarningRLXBarbour, Braxton, Harrison, Lewis, Taylor, Upshur31 hr
Feb 28, 4:25 PM ESTAreal Flood WarningRLXBoone, Fayette, Kanawha, Logan, McDowell, Mingo and 3 more38 hr
Feb 28, 5:55 PM ESTAreal Flood WarningRLXBarbour, Braxton, Clay, Fayette, Nicholas, Pocahontas and 3 more36 hr

Nearby

Areal Flood Warnings in West Virginia, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.